MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE LP; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE LP; CATHETER, PERCUTANEOUS
Catalog Number 9-TVLPC4F90/080
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code Tricuspid Valve Insufficiency/ Regurgitation (4453)
Date of Event 02/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of moderate tricuspid valve regurgitation 24 hours post procedure was reported.Since the device was not returned, abbott could not perform a device analysis to assess the stiffness of the delivery catheter used in this case.Based on the information received, the exact cause of the reported incident including the transient tricuspid valve regurgitation could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6)2023, a 5mm by 2mm amplatzer piccolo occluder was chosen for implant using a 4f amplatzer torqvue low profile catheter.The patent ductus arteriosus (pda) minimal diameter was measured to be 3.42mm.The pda diameter at the aortic ampulla was measured to be 3.50mm.The pda length was measured at 8.55mm.It was reported that the delivery catheter was too stiff and significantly manipulated the duct anatomy while attempting the place the device.A 4f non-abbott delivery sheath was used to access the pda via the right femoral vein approach.The inner diameter of the non-abbott delivery sheath were: 4 fr, 1.40 mm i.D.The patient remained hemodynamically stable throughout the procedure and there was no clinically significant delay.24 hours post procedure, it was observed that the patient experienced moderate tricuspid valve regurgitation via transesophageal echocardiogram (tee).On 7 march 2023, there was no noticeable tricuspid valve regurgitation seen on the tee.The patient was reported as stable and recovered.There was concern related to echo findings of tricuspid regurgitation that resolved "a couple weeks later" prior to discharge back to referring hospital nicu.The user believed that the delivery catheter placed back pressure on the tricuspid valve during delivery which caused the latent injury that was observed.The user also stated that the current delivery catheter significantly manipulates patient anatomy and causes concern for physicians.No additional information was provided.

Brand Name
AMPLATZER TORQVUE LP
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17376266
Report Number2135147-2023-03139
Device Sequence Number12358499
Product Code DQY
UDI-Device Identifier00811806012926
UDI-Public00811806012926
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K131063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-TVLPC4F90/080
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2023
Initial Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age30 WK
Patient SexFemale